Alert archive / Ohio / Gale Watches in 2016

Gale Watch 7, NWS Cleveland, OH

November 17, 2016

NWS Cleveland, OH issued this gale watch at Nov 17, 2016, 3:47 PM EST. It took effect at Nov 19, 2016, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 3:47 PM EST (20:47 UTC)
In effect from
Nov 19, 2016, 4:00 PM EST
Expired
Nov 18, 2016, 2:53 PM EST
In force
Issued by
NWS Cleveland, OH

The text

As transmitted.

198 
WHUS71 KCLE 172047
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EST THU NOV 17 2016

...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE FROM SATURDAY
AFTERNOON INTO SUNDAY...

.A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND
EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL
PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON
SATURDAY.

LEZ142>144-162>164-180500-
/O.NEW.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
347 PM EST THU NOV 17 2016

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON. 

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY
  AFTERNOON AND BECOMING NORTHWEST SATURDAY NIGHT.

* WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ061-145>149-165>169-180500-
/O.NEW.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 PM EST THU NOV 17 2016

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY
  AFTERNOON AND BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT.

* WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$
4 follow-up statements
296 
WHUS71 KCLE 180238
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
938 PM EST THU NOV 17 2016

...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE FROM SATURDAY
AFTERNOON INTO SUNDAY...

.A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND
EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL
PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON
SATURDAY.

LEZ142>144-162>164-181045-
/O.CON.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
938 PM EST THU NOV 17 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY 
  AFTERNOON AND BECOMING NORTHWEST SATURDAY NIGHT. 

* WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ061-145>149-165>169-181045-
/O.CON.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
938 PM EST THU NOV 17 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY 
  AFTERNOON AND BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT. 

* WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$
046 
WHUS71 KCLE 180830
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 AM EST FRI NOV 18 2016

...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE FROM SATURDAY
AFTERNOON INTO SUNDAY...

.A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND
EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL
PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON
SATURDAY.

LEZ142>144-162>164-181630-
/O.CON.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
330 AM EST FRI NOV 18 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY 
  AFTERNOON AND BECOMING NORTHWEST SATURDAY NIGHT. 

* WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE
ACTION IN THE EVENT OF A GALE WARNING.

&&

$$

LEZ061-145>149-165>169-181630-
/O.CON.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
330 AM EST FRI NOV 18 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY 
  AFTERNOON AND BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT. 

* WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE
ACTION IN THE EVENT OF A GALE WARNING.

&&

$$
189 
WHUS71 KCLE 181444
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
944 AM EST FRI NOV 18 2016

...GALE FORCE WINDS ARE LIKELY ON LAKE ERIE SATURDAY AFTERNOON
INTO SUNDAY...

.A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE FRIDAY NIGHT AND
EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL
PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON
SATURDAY.

LEZ142>144-162>164-182245-
/O.CON.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
944 AM EST FRI NOV 18 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY
  AFTERNOON THEN BECOMING NORTHWEST SATURDAY NIGHT.

* WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING
APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING.

&&

$$

LEZ061-145>149-165>169-182245-
/O.CON.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
944 AM EST FRI NOV 18 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WINDS...WEST WINDS INCREASING TO 35 KNOT GALES SATURDAY
  AFTERNOON THEN BECOMING NORTHWEST TO 40 KNOTS SATURDAY NIGHT.

* WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING
APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING.

&&

$$
589 
WHUS71 KCLE 181953
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
253 PM EST FRI NOV 18 2016

.A STRONG COLD FRONT WILL CROSS LAKE ERIE LATE TONIGHT INTO 
EARLY SATURDAY MORNING. WINDS WILL PICK UP WITH THE FRONTAL
PASSAGE AND GALES ARE EXPECTED TO DEVELOP FROM WEST TO EAST ON
SATURDAY.

LEZ142>144-162>164-190400-
/O.UPG.KCLE.GL.A.0007.161119T2100Z-161120T2100Z/
/O.NEW.KCLE.GL.W.0008.161119T1500Z-161120T2100Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
253 PM EST FRI NOV 18 2016

...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 30 TO 40 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...BUILDING TO 5 TO 8 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING
APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING.

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-190400-
/O.UPG.KCLE.GL.A.0007.161119T2100Z-161121T0300Z/
/O.NEW.KCLE.GL.W.0008.161119T1800Z-161121T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
253 PM EST FRI NOV 18 2016

...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 30 TO 40 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...WAVES BUILDING TO 10 TO 13 FEET BY SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING
APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING.

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Nov 17, 3:26 PM EST, 21 minutes earlier.

Area forecast discussion, Nov 17, 3:26 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
326 PM EST Thu Nov 17 2016

.SYNOPSIS...
Unseasonably warm conditions will continue Friday as a strong
ridge of high pressure moves east over the region. An area of
deepening low pressure will move over the Great Lakes behind it
pulling a strong cold front through the region Saturday morning. A
dramatic drop in temperatures will produce the seasons first
accumulating lake effect snowfall event Saturday Night into Sunday
Night.

&&

.NEAR TERM /THROUGH TONIGHT/...
With the upper level ridge strengthening over the region tonight
we will continue to see subsidence induced fair weather and mostly
clear skies. Warm air advection will support temperatures well
above normal overnight with lows in the upper 40s to near 50F.
With clear skies radiation will be efficient however winds will
remain up preventing temps from bottoming out. The winds will also
prevent the fog of the past few days from returning.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Main story on Friday will be the projected near record high
temperatures. Current forecast calls for 74 at CLE which will
break the record of 71, while many other locations are
threatening to break record highs. H850 temps will warm to about
14C by the afternoon...which under mostly sunny conditions should
support temperatures in the 70s. The day will start off sunny, and
as the pressure gradient strengthens the southerly winds could
become breezy. The projected cold front is not anticipated to
arrive until late in the evening and overnight. There is a chance
the line could become a narrow convective line with moderate
rainfall.  For this reason have left the mention of isolated
thunder in early Friday Night despite current model soundings not
favoring it primarily due to the time of day. The rainfall amounts
look non-descript with amounts mostly under a quarter of an inch
with the front. The front is projected to move across the
forecast area early Saturday morning...but look for wrap
around moisture to keep rain chances throughout the day. There
will be a non-diurnal temperature trace for Friday Night into
Saturday as the day's peak temperature occur overnight with
cooling during the day. As the upper low moves over the region we
can expect a turn over from rain to snow starting late Saturday.
Looking for below freezing temperatures into Sunday Night with
H850 temperatures at or below -8C. With the lake still warm (lower
50s) this is a supporting lapse rate for lake enhancement. There
are some conditions that don't favor organizing banding such as
the strong wind speed and shear, short residence time across the
lake (1-2hrs), and no notable Huron influence from the fetch.
Despite these limiting factors...the duration of the event along
with the continued development will likely produce the seasons
first measurable snowfall in the lake effect region. The strong
nw winds will help drive the measurable snowfall further inland
than standard lake effect events. With winds gusting upwards of 40
mph near the lakeshore expect blowing snow conditions. Outside of
the snowbelt the snowfall is not expected to accumulate.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper low over Maine Monday will slowly push east northeastward off
of Nova Scotia by Tuesday. Lake effect snow showers across the
snowbelt will slowly dwindle during the day into Monday evening, and
will end Monday night into Tuesday morning as 850 mb temps quickly
warm as high pressure builds across the region. After well below
normal temperatures Monday and Monday night, fair weather is
expected Tuesday with temperatures rebounding into the 40s for
highs.

Attention turns to the next system as a progressive trough and
surface low moves from the Plains Tuesday night into the Great Lakes
Wednesday and Thursday. The GFS is much quicker with this system,
moving it into the region Tuesday night and east of the region by
Thursday afternoon. The slower, more amplified ECMWF solution
doesn't bring precipitation into the area until Wednesday morning
and keeps the system around through late Thursday night. For now,
kept pops similar to previous forecast. Model soundings suggest
there may by a rain/snow mix potential with the onset of
precipitation Tuesday night, however current thinking that any mix
would be brief with decent WAA late Tuesday night into Wednesday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
High pressure will slide east of the area and south winds will
increase through Friday minimizing the risk for fog tonight
although localized non-VFR fog is possible in protected areas.

OUTLOOK...Non-VFR conditions likely late Friday night through
Saturday. Non-VFR snow showers Saturday night into Monday
primarily across extreme NE OH and NW PA.

&&

.MARINE...
A relatively quiet south to southeast flow on lake Erie will
increase tonight and Friday ahead of a strong cold front. The cold
front will sweep across the lake late Friday night through early
Saturday morning. Winds could briefly approach gale force with the
frontal passage and for a couple of hours afterward, but a more
prolonged gale is expected Saturday afternoon/evening into Sunday.
Low water conditions are possible on western lake Erie on Saturday.
West to southwest winds will veer to northwest by Saturday night.
Winds should drop below gale force from west to east Sunday into
Sunday evening. A gale watch will be issued. Northwest winds will
continue through at least Monday.

High pressure should build across the lake from the west by Tuesday
and the lake will calm down on Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...Jamison
LONG TERM...Greenawalt
AVIATION...Kosarik
MARINE...Kosarik
Hazardous weather outlook, Nov 17, 3:43 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EST THU NOV 17 2016

OHZ003-006>010-017>021-027>033-036>038-047-182045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-
MORROW-HOLMES-KNOX-
343 PM EST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-182045-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
343 PM EST THU NOV 17 2016

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145>149-165>169-182045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
343 PM EST THU NOV 17 2016

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-022-023-089-PAZ001>003-182045-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
343 PM EST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION THIS WEEKEND
SUPPORTING SNOW SATURDAY NIGHT. FOR THE SNOWBELT REGION...AN
ACCUMULATING SNOWFALL IS POSSIBLE SATURDAY NIGHT THROUGH MONDAY.
THE COMBINATION OF ACCUMULATING SNOW...FALLING TEMPERATURES AND
GUSTY WINDS MAY CREATE SLICK ROADS AND HAZARDOUS TRAVEL CONDITIONS
IN SOME AREAS DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:53 PM ESTDense Fog AdvisoryCLEAshland, Crawford, Cuyahoga, Erie, Geauga, Hancock and 21 more13 hr

Nearby

Gale Watches in Ohio, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.